Don't let your PD symptoms force you to sideline yourself
If you're taking carbidopa/levodopa to manage your PD, you may notice that it's not working consistently over time.
Sometimes your symptoms reappear or worsen between doses. These times are known as OFF episodes.
of OFF episodes
- Difficulty walking
- Balance issues
- Trouble speaking
When describing OFF episodes, some people may say they feel like they “run out of gas,” others may complain about feeling “frozen or locked up…like a statue.”
“When I have an OFF time, I tend to get tense. I get speech
impairment, where I don’t enunciate clearly. … I even sound like
I’m a bit drunk.”
“My toes start to curl. My legs get stiff and I start to lose my
center of gravity.”
Can you relate?
If so, you may be experiencing OFF episodes
As many as
of people with PD experience OFF symptoms after 5 years of carbidopa/levodopa treatment
of patients will experience OFF symptoms after 9 years of treatment
The difference between being OFF and being ON
Your PD symptoms come back or worsen, despite taking your carbidopa/levodopa as prescribed
Your PD symptoms are improved by your carbidopa/levodopa
Everyone experiences different types of OFF episodes
After waking up and your first dose of carbidopa/levodopa hasn't taken effect yet
The impact of carbidopa/levodopa wears off before it's time for the next dose
After taking carbidopa/levodopa, but it's taking longer than expected to take effect
PD symptoms return unexpectedly with no relationship to the dosing schedule
Hear Lisa describe her symptoms and her experience with OFF episodes before starting KYNMOBI.